Alert archive / Missouri / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 91, NWS Paducah, KY

May 26, 2004Perry County, Missouri

NWS Paducah, KY issued this severe thunderstorm warning at May 26, 2004, 8:30 PM CDT for Perry County, Missouri. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 26, 2004, 8:30 PM CDT (01:30 UTC)
Expired
May 26, 2004, 9:30 PM CDT
In force
60 min
Issued by
NWS Paducah, KY
Area
Counties, with a storm outline in the text

County Perry County, MO

The radar

The Paducah radar (KPAH), 122 km from the middle of the area, began a volume at 01:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 26, 1:10 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 1.5 hours before the alert went out and 292 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2004-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2004-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -75 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1412 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
-75 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

835 
WUUS53 KPAH 270130
SVRPAH
MOC157-270230-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
830 PM CDT WED MAY 26 2004

THE NATIONAL WEATHER SERVICE IN PADUCAH KENTUCKY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PERRY COUNTY IN SOUTHEAST MISSOURI

* UNTIL 930 PM CDT

* AT 830 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 22 MILES NORTHWEST OF SILVER LAKE...OR ABOUT 10
  MILES NORTHEAST OF FARMINGTON...MOVING EAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE ALTENBURG...FROHNA...LITHIUM...
  LONGTOWN...PERRYVILLE...CROSSTOWN AND MCBRIDE

A TORNADO WATCH IS ALSO IN EFFECT. TAKE COVER. SEVERE THUNDERSTORMS
CAN PRODUCE A TORNADO WITH LITTLE OR NO ADVANCE WARNING. A BASEMENT
OR SMALL INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY STRUCTURE
OFFERS THE BEST PROTECTION.

DAMAGING WINDS AND LARGE HAIL ARE EXPECTED WITH THIS LINE OF STORMS.
TAKE COVER IN A SUBSTANTIAL SHELTER.

LAT...LON 3761 9018 3760 8954 3774 8966 3787 8980
          3788 8993

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 3:15 PM CDT, 5 hours 15 minutes earlier.

Area forecast discussion, May 26, 3:15 PM CDT, 5 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
315 PM CDT WED MAY 26 2004

.DISCUSSION...

PRIMARY CONCERNS REMAIN THE POTENTIAL FOR FLOODING RAINS AND SEVERE
THUNDERSTORMS AS WE HEAD INTO THE MEMORIAL DAY WEEKEND.

TIMING OF INDIVIDUAL THUNDERSTORM CHANCES WILL BE VERY DIFFICULT AS
THE REGION REMAINS IN AN UNSETTLED WEST-SOUTHWEST FLOW ALOFT...WITH
A SURFACE BOUNDARY MEANDERING BACK AND FORTH ACROSS THE REGION.
LATEST SURFACE ANALYSIS INDICATES THE PRESENCE OF A CONVECTIVELY
ENHANCED BOUNDARY STRETCHING ACROSS SOUTHERN MISSOURI AND WESTERN
KENTUCKY AS OF MID-AFTERNOON...AS 19Z OBSERVATIONS FROM BOTH KCGI
AND KPAH INDICATE A SHIFT TO NORTH WINDS. THIS BOUNDARY IS REFLECTED
IN THE INSTABILITY ON LAPS DATA...WITH NEAR 3000 J/KG SURFACE-BASED
CAPE NEAR THE ARKANSAS AND TENNESSEE BORDERS...AND A STABLE
ATMOSPHERE /SURFACE-BASED/ NORTH OF THE BOUNDARY.

IN THE SHORT-TERM...EXPECT THE CONTINUED GENERATION OF SHOWERS AND
THUNDERSTORMS ALONG THE SURFACE BOUNDARY AS A NUMBER OF MINOR
IMPULSES STREAM ACROSS THE AREA IN SOUTHWEST FLOW. BOTH THE ETA AND
GFS INDICATE A HEIGHTENED CHANCE OF SHOWERS AND THUNDERSTORMS THIS
EVENING...SHIFTING EAST OF THE AREA OVERNIGHT. WHILE ENOUGH MOISTURE
AND INSTABILITY WILL EXIST FOR SCATTERED ACTIVITY ON THURSDAY...
COVERAGE SHOULD BE LESS THAN IN PREVIOUS DAYS.

THE NEXT BEST CHANCE FOR SHOWERS AND THUNDERSTORMS WILL COME
BEGINNING LATE THURSDAY NIGHT...CONTINUING INTO FRIDAY AND FRIDAY
NIGHT...AS A POTENT SHORTWAVE APPROACHES THE AREA FROM THE SOUTHERN
PLAINS. BEYOND FRIDAY NIGHT...THE CHANCE FOR ON-AND-OFF SHOWERS AND
THUNDERSTORMS WILL PERSIST THROUGH THE MEMORIAL DAY WEEKEND. THE
ENTIRE EVENT HAS THE POTENTIAL TO CULMINATE IN A SIGNIFICANT SEVERE
WEATHER OUTBREAK ALONG AND AHEAD OF AN EASTWARD-ADVANCING COLD FRONT
SUNDAY NIGHT OR MONDAY. NEXT TUESDAY AND WEDNESDAY ARE SHAPING UP TO
BE DRY AT THIS POINT AS THE REGION GRADUALLY TRANSITIONS INTO MORE
OF A NORTHWEST FLOW.

WILL MAINTAIN THE FLOOD WATCH FOR TONIGHT FOR THE WHOLE AREA. WILL
NOT EXTEND THE FLOOD WATCH INTO THURSDAY AT THIS TIME...GIVEN THE
SMALLER CHANCE FOR SHOWERS AND THUNDERSTORMS TOMORROW. LATER SHIFTS
MAY HAVE TO CONSIDER REHOISTING THIS WATCH THURSDAY NIGHT AND FRIDAY
AS THE NEXT SIGNIFICANT WAVE APPROACHES.

REGARDING TEMPERATURES...REMAINED WITHIN THE RANGE OF AVAILABLE MOS
GUIDANCE THROUGH THE PERIOD.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...FLOOD WATCH UNTIL 6AM THURSDAY.
MO...FLOOD WATCH UNTIL 6AM THURSDAY.
IL...FLOOD WATCH UNTIL 6AM THURSDAY.
IN...FLOOD WATCH UNTIL 6AM THURSDAY.

&&

PRESLEY
Hazardous weather outlook, May 26, 8:00 PM CDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
800 PM CDT WED MAY 26 2004

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-271000-
ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY-
CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY-
CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY-
GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY-
HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL-
LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY-
MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN-
POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN-
STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN-
WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL-
WILLIAMSON IL-
INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE...
CAPE GIRARDEAU...PADUCAH...OWENSBORO...MURRAY...MAYFIELD...
MADISONVILLE...HOPKINSVILLE...HENDERSON...EVANSVILLE...HERRIN...
HARRISBURG...CARMI...CARBONDALE AND CAIRO
800 PM CDT WED MAY 26 2004

...FLOOD WATCH TONIGHT FOR THE ENTIRE QUAD STATE AREA...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN
ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY.

.DAY ONE...TONIGHT

A SLIGHT RISK OF SEVERE THUNDERSTORMS CONTINUES TONIGHT OVER THE
ENTIRE QUAD STATE AREA. WHILE THE MAIN SEVERE THREAT WILL BE LARGE
HAIL...DAMAGING WINDS AND ISOLATED TORNADOES ARE ALSO POSSIBLE WITH
THE STRONGEST STORMS.

HEAVY RAINFALL ALSO REMAINS A CONCERN TONIGHT AS A SLOW MOVING
FRONTAL BOUNDARY WAVERS ACROSS THE REGION. NUMEROUS SHOWERS AND
THUNDERSTORMS ARE POSSIBLE AGAIN TONIGHT...SOME OF THEM WITH VERY
HEAVY RAINFALL. PLEASE SEE THE LATEST FLOOD WATCH PRODUCT FOR
ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE FOR THUNDERSTORMS THROUGH MEMORIAL DAY...WITH A
SLIGHT RISK OF SEVERE THUNDERSTORMS BOTH THURSDAY AND FRIDAY. IN
FACT...THE RISK OF SEVERE THUNDERSTORMS EXTENDS INTO THE MEMORIAL DAY
WEEKEND AS WELL...WITH THE POTENTIAL FOR A SIGNIFICANT SEVERE WEATHER
EVENT AROUND THE HOLIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED TONIGHT...THEN AGAIN FOR THE NEXT
SEVERAL DAYS. SPOTTERS AND EMERGENCY MANAGERS SHOULD KEEP UP WITH THE
LATEST FORECASTS AND STATEMENTS THROUGH THE PERIOD. ANY REPORTS OF
FLOODING OR HEAVY RAINFALL WOULD ALSO BE APPRECIATED.

PRESLEY

In the hours before

Local storm report, May 26, 5:39 PM CDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
539 PM CDT WED MAY 26 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0528 PM     FLASH FLOOD      ELDORADO                37.81N 88.44W
05/26/2004                   SALINE             IL   LAW ENFORCEMENT

            ROUTE 142 SOUTH OF ELDORADO HAD WATER OVER ROADS ALONG
            WITH SOME FLOODING OVER GRAVEL ROADS IN RURAL AREAS OF
            THE COUNTY.

&&

MJN
Local storm report, May 26, 5:55 PM CDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE PADUCAH KY
555 PM CDT WED MAY 26 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0950 AM     HAIL             2 S MOUNT VERNON        38.29N 88.91W
05/26/2004  0.88 INCH        JEFFERSON          IL   TRAINED SPOTTER

0956 AM     HAIL             2 S MOUNT VERNON        38.29N 88.91W
05/26/2004  0.88 INCH        JEFFERSON          IL   TRAINED SPOTTER

1006 AM     HAIL             1 NE DAHLGREN           38.21N 88.67W
05/26/2004  1.00 INCH        HAMILTON           IL   TRAINED SPOTTER

1019 AM     HAIL             3 S CARBONDALE          37.68N 89.22W
05/26/2004  1.00 INCH        JACKSON            IL   TRAINED SPOTTER

1020 AM     HAIL             MCLEANSBORO             38.09N 88.53W
05/26/2004  1.75 INCH        HAMILTON           IL   LAW ENFORCEMENT

            THE HAIL WAS REPORTED BETWEEN MCLEANSBORO AND WAYNE CITY
            IN HAMILTON COUNTY AND REPORTED BY AN OFF DUTY DEPUTY
            SHERIFF.

1034 AM     HAIL             9 W HARRISBURG          37.74N 88.71W
05/26/2004  1.00 INCH        WILLIAMSON         IL   EMERGENCY MNGR

1037 AM     HAIL             HERRIN                  37.80N 89.03W
05/26/2004  1.75 INCH        WILLIAMSON         IL   TRAINED SPOTTER

1038 AM     HAIL             HERRIN                  37.80N 89.03W
05/26/2004  1.25 INCH        WILLIAMSON         IL   TRAINED SPOTTER

1100 AM     HAIL             HERRIN                  37.80N 89.03W
05/26/2004  0.88 INCH        WILLIAMSON         IL   TRAINED SPOTTER

1100 AM     TSTM WND DMG     CARTERVILLE             37.76N 89.08W
05/26/2004                   WILLIAMSON         IL   EMERGENCY MNGR

            TREES AND POWER LINES DOWN IN CARTERVILLE

1108 AM     HEAVY RAIN       BENTON                  38.01N 88.92W
05/26/2004  0.00 INCH        FRANKLIN           IL   TRAINED SPOTTER

            CREEKS AND STREAMS HIGH...WATER STANDING ON MANY ROADS
            BETWEEN WEST FRANKFORT AND BENTON

1108 AM     HAIL             MARION                  37.73N 88.94W
05/26/2004  0.75 INCH        WILLIAMSON         IL   TRAINED SPOTTER

1110 AM     HAIL             MARION                  37.73N 88.94W
05/26/2004  1.00 INCH        WILLIAMSON         IL   BROADCAST MEDIA

1112 AM     HAIL             EVANSVILLE              38.09N 89.93W
05/26/2004  0.88 INCH        RANDOLPH           IL   EMERGENCY MNGR

1120 AM     HAIL             CARRIER MILLS           37.69N 88.63W
05/26/2004  0.75 INCH        SALINE             IL   AIRPLANE PILOT

1142 AM     TSTM WND DMG     EVANSVILLE              38.09N 89.93W
05/26/2004                   RANDOLPH           IL   AIRPLANE PILOT

            NUMEROUS TREES DOWN THROUGHOUT THE CITY AND COUNTY.

1150 AM     HAIL             KARBERS RIDGE           37.58N 88.33W
05/26/2004  0.75 INCH        HARDIN             IL   PUBLIC

1200 PM     HAIL             CAVE-IN-ROCK            37.47N 88.17W
05/26/2004  1.25 INCH        HARDIN             IL   EMERGENCY MNGR

1200 PM     TSTM WND DMG     CAVE-IN-ROCK            37.47N 88.17W
05/26/2004                   HARDIN             IL   EMERGENCY MNGR

            NUMEROUS TREES DOWN ON RTE 146 AND THE PETERS CREEK AREA
            HEADING TOWARD CAVE-IN-ROCK.

1221 PM     HAIL             PROVIDENCE              37.40N 87.75W
05/26/2004  1.00 INCH        WEBSTER            KY   LAW ENFORCEMENT

1230 PM     TORNADO          3 E NEBO                37.38N 87.59W
05/26/2004                   HOPKINS            KY   EMERGENCY MNGR

            EYEWITNESS REPORT OF A TORNADO ON HWY 502 WHICH IS 3
            MILES EAST OF NEBO. DAMAGE CONSISTED OF TREE AND ROOF
            DAMAGE...2 TO 3 TREES UPROOTED.

1245 PM     HAIL             MADISONVILLE            37.34N 87.51W
05/26/2004  1.00 INCH        HOPKINS            KY   TRAINED SPOTTER

1250 PM     HAIL             MADISONVILLE            37.34N 87.51W
05/26/2004  0.88 INCH        HOPKINS            KY   EMERGENCY MNGR

0155 PM     HAIL             WILLISVILLE             37.98N 89.59W
05/26/2004  0.88 INCH        PERRY              IL   NWS EMPLOYEE

            THIS REPORT WAS RELAYED FROM WFO ST LOUIS.

0200 PM     HAIL             CUTLER                  38.03N 89.57W
05/26/2004  0.75 INCH        PERRY              IL   LAW ENFORCEMENT

0202 PM     HAIL             6 SE STEELEVILLE        37.95N 89.58W
05/26/2004  0.88 INCH        JACKSON            IL   NWS EMPLOYEE

0205 PM     HAIL             5 S PINCKNEYVILLE       38.01N 89.38W
05/26/2004  1.00 INCH        PERRY              IL   EMERGENCY MNGR

0215 PM     HAIL             10 SE PINCKNEYVILLE     37.98N 89.25W
05/26/2004  0.75 INCH        PERRY              IL   TRAINED SPOTTER

0231 PM     HAIL             ZEIGLER                 37.90N 89.05W
05/26/2004  0.75 INCH        FRANKLIN           IL   LAW ENFORCEMENT

0303 PM     HAIL             RIDGWAY                 37.80N 88.26W
05/26/2004  1.75 INCH        GALLATIN           IL   LAW ENFORCEMENT

0313 PM     HAIL             OAK RIDGE               37.50N 89.73W
05/26/2004  0.88 INCH        CAPE GIRARDEAU     MO   EMERGENCY MNGR

0315 PM     TSTM WND DMG     2 W GALATIA             37.84N 88.65W
05/26/2004                   SALINE             IL   TRAINED SPOTTER

            NUMEROUS TREES DOWN.

0321 PM     HAIL             OLMSTED                 37.18N 89.08W
05/26/2004  0.75 INCH        PULASKI            IL   EMERGENCY MNGR

            HAIL WAS REPORTED JUST WEST OF OLMSTED.

0344 PM     FLASH FLOOD      2 S ELDORADO            37.78N 88.44W
05/26/2004                   SALINE             IL   LAW ENFORCEMENT

            WATER OVER ILLINOIS ROUTE 142 SOUTH OF ELDORADO. RURAL
            ROADS LEADING TO TO ILLINOIS ROUTE 142 ARE FULL AND
            CAUSING FLOODING PROBLEMS.

0356 PM     HAIL             3 N METROPOLIS          37.20N 88.71W
05/26/2004  0.88 INCH        MASSAC             IL   LAW ENFORCEMENT

0411 PM     HAIL             PEMBROKE                36.77N 87.36W
05/26/2004  1.00 INCH        CHRISTIAN          KY   TRAINED SPOTTER

0415 PM     TSTM WND DMG     TRENTON                 36.72N 87.26W
05/26/2004                   TODD               KY   LAW ENFORCEMENT

            NUMEROUS TREES DOWN.

0420 PM     HAIL             TRENTON                 36.72N 87.26W
05/26/2004  1.00 INCH        TODD               KY   TRAINED SPOTTER

0425 PM     TSTM WND DMG     GUTHRIE                 36.66N 87.17W
05/26/2004                   TODD               KY   LAW ENFORCEMENT

            NUMEROUS TREES DOWN.

&&

MJN
Special weather statement, May 26, 6:25 PM CDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
625 PM CDT WED MAY 26 2004

ILZ077-078-270030-
EDWARDS IL-WABASH IL-
625 PM CDT WED MAY 26 2004

...STRONG THUNDERSTORMS MOVING INTO PARTS OF SOUTHERN
ILLINOIS...

AT 623 PM CDT...RADAR INDICATED STRONG THUNDERSTORMS MOVING EAST AT
45 TO 50 MPH AND ENTERING THE NORTHERN SECTIONS OF EDWARDS COUNTY.
THESE STORMS WILL CONTINUE TO MOVE EAST AND ENTER WABASH COUNTY
WITHIN THE NEXT 25 TO 30 MINUTES.  THESE STORMS ARE CAPABLE OF
PRODUCING MARBLE SIZE HAIL AND WIND GUSTS OF 45 TO 50 MPH.

NADOLSKI
Local storm report, May 26, 6:40 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
640 PM CDT WED MAY 26 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0605 PM     HAIL             CISNE                   38.51N 88.44W
05/26/2004  1.00 INCH        WAYNE              IL   NWS EMPLOYEE

&&

MJN
Special weather statement, May 26, 7:32 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
732 PM CDT WED MAY 26 2004

ILZ075>078-080>094-KYZ001>006-008-009-MOZ076-086-087-100-107>112-114-
270200-
ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALLOWAY KY-
CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-EDWARDS IL-FRANKLIN IL-
FULTON KY-GALLATIN IL-GRAVES KY-HAMILTON IL-HARDIN IL-HICKMAN KY-
JACKSON IL-JEFFERSON IL-JOHNSON IL-MARSHALL KY-MASSAC IL-
MCCRACKEN KY-MISSISSIPPI MO-NEW MADRID MO-PERRY IL-PERRY MO-POPE IL-
PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-STODDARD MO-UNION IL-
WABASH IL-WAYNE IL-WAYNE MO-WHITE IL-WILLIAMSON IL-
732 PM CDT WED MAY 26 2004

...TORNADO WATCH CONTINUES UNTIL 900 PM CDT...

THE POTENTIAL FOR SEVERE THUNDERSTORMS IS INCREASING OVER THE WESTERN
PORTION OF THE TORNADO WATCH AREA. THE WATCH REMAINS IN EFFECT FOR
SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...AND THE PURCHASE AREA OF
WESTERN KENTUCKY. SHORTLY AFTER 700 PM...RADAR INDICATED STRONG TO
SEVERE THUNDERSTORMS EXTENDING FROM SOUTH-CENTRAL ILLINOIS BACK INTO
EAST-CENTRAL MISSOURI. THIS ACTIVITY WAS MOVING EAST-SOUTHEAST AT 40
TO 45 MPH. ATMOSPHERIC CONDITIONS ARE COMING TOGETHER TO SUPPORT
DISTINCT SUPERCELL THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL...
DAMAGING WINDS...AND TORNADOES. IF YOU ARE IN THE WATCH AREA...
ESPECIALLY NORTHWEST OF A LINE FROM MCLEANSBORO ILLINOIS TO CAPE
GIRARDEAU MISSOURI...REMAIN VIGILANT AND BE PREPARED TO MOVE QUICKLY
TO SAFE SHELTER IF YOU FEEL THREATENED OR A WARNING IS ISSUED FOR
YOUR AREA. KEEP YOUR WEATHER RADIO IN ALERT MODE...OR MONITOR LOCAL
MEDIA OUTLETS FOR THE LATEST INFORMATION.

INZ081-082-085>088-KYZ007-010>022-270200-
CALDWELL KY-CHRISTIAN KY-CRITTENDEN KY-DAVIESS KY-GIBSON IN-
HENDERSON KY-HOPKINS KY-LIVINGSTON KY-LYON KY-MCLEAN KY-
MUHLENBERG KY-PIKE IN-POSEY IN-SPENCER IN-TODD KY-TRIGG KY-UNION KY-
VANDERBURGH IN-WARRICK IN-WEBSTER KY-
732 PM CDT (732 PM EST) WED MAY 26 2004

...SEVERE THUNDERSTORM WATCH CONTINUES UNTIL 900 PM CDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR SOUTHWEST INDIANA
AND THE PENNYRILE REGION OF WESTERN KENTUCKY. AT 730 PM...RADAR
INDICATED THE BULK OF THE THUNDERSTORM ACTIVITY HAD PUSHED EAST OF
THE WATCH AREA. WHILE THE AREA WILL LIKELY REMAIN DRY FOR A FEW
HOURS...MORE SHOWERS AND THUNDERSTORMS COULD MOVE BACK INTO SOUTHWEST
INDIANA AND WESTERN KENTUCKY LATER THIS EVENING. CONTINUE TO MONITOR
NOAA WEATHER RADIO AND LOCAL MEDIA OUTLETS FOR THE LATEST WEATHER
INFORMATION...INCLUDING ADDITIONAL WATCHES AND POSSIBLE WARNINGS.

PRESLEY
Local storm report, May 26, 8:24 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
824 PM CDT WED MAY 26 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0820 PM     HAIL             6 W MOUNT VERNON        38.32N 89.02W
05/26/2004  1.75 INCH        JEFFERSON          IL   TRAINED SPOTTER

&&

MJN

Nearby

Severe Thunderstorm Warnings in Missouri, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.